Wildfire, Riverside
- When
- July 6, 10:30 AM PST to 1:30 PM PST
- Where
- Riverside County, Calimesa
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A ten acre brush fire destroyed one vehicle and neared five homes before being contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A ten acre brush fire destroyed one vehicle and neared five homes before being contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 6, 2:00 AM PST, 8 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 300 AM PDT SUN JUL 6 2003 .SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE AREAS OF MAINLY NIGHT AND MORNING COASTAL LOW CLOUDS AND PATCHY DENSE FOG. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR WITH HOT DAYS INLAND. .DISCUSSION...PRETTY GOOD FINGER OF STRATUS ALONG THE COAST THIS MORNING IN EDDY TYPE PATTERN. OBSERVATIONS CONFIRM THE SOUTH FLOW. MODERATE ONSHORE SURFACE PRESSURE GRADIENTS CONTINUE TO THE LOWER DESERTS. LINDBERGH FIELD COOLED DRAMATICALLY YESTERDAY AS THE EDDY DEEPENED THE MARINE LAYER A BIT. THE EDDY CONTINUES...ACCOMPANIED BY A WEAKENING OF THE HIGH ALOFT. THIS SHOULD KEEP COASTAL TEMPS NEAR OR SLIGHTLY BELOW YESTERDAYS VALUES WITH MAX TEMPS COMING IN A FEW DEGREES LOWER INLAND AS WELL. THE UPPER HIGH REMAINS TO THE SOUTH THROUGH MONDAY...THEN BEGINS TO STRENGTHEN AND DRIFT NE TOWARD THE FOUR CORNERS AREA. BY WED AFTERNOON...UPPER LEVEL FLOW BECOMES SOUTHERLY...AND SOME HIGH LEVEL MOISTURE BEGINS TO OVERSPREAD THE AREA. WOULD EXPECT TO SEE A FEW MORE MID LEVEL CUMULUS FORMING DURING THE AFTERNOONS OVER THE MTNS...BUT AT THIS POINT SOCAL REMAINS TOO CLOSE TO THE RIDGE AXIS AND MOISTURE NOT DEEP ENOUGH TO INTRODUCE THE THREAT OF THUNDER. DESPITE THE WARM AIRMASS OVERHEAD...STRONG SEA BREEZES DURING THE DAY SHOULD MODERATE COASTAL TEMPS THROUGH THE PERIOD. LONGER RANGE PROGS SHOW THE UPPER HIGH MOVING FARTHER EAST...OVER THE SOUTHERN PLAINS STATES AS WEAK TROUGHING DEVELOPS ALONG THE W COAST FOR COOLER WEATHER ALL AREAS BEGINNING SUN...AND LASTING INTO NEXT WEEK. .SAN...NONE. JAD
CAZ042-043-048-050-055>058-060>062-071300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JAD
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365766.